Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 12, NWS Anchorage, AK

March 7, 2009

NWS Anchorage, AK issued this high wind warning at Mar 7, 2009, 9:42 PM AKST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 9:42 PM AKST (06:42 UTC)
Expired
Mar 8, 2009, 5:00 AM AKDT
In force
6 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 080642
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
942 PM AKST SAT MAR 7 2009


AKZ181-081300-
/X.NEW.PAFC.HW.W.0012.090308T0642Z-090308T1300Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
942 PM AKST SAT MAR 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM AKDT SUNDAY FOR
CHANNELED TERRAIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING FOR CHANNELED TERRAIN...WHICH IS IN EFFECT UNTIL 5 AM AKDT
SUNDAY.

A WEATHER FRONT MOVING ACROSS THE EASTERN ALEUTIANS WILL BRING
DANGEROUS WINDS TO PORTIONS OF THE ALASKA PENINSULA TONIGHT.
SOUTHEAST WIND 35 TO 50 MPH WITH GUSTS TO 80 MPH THROUGH CHANNELED
TERRAIN IS EXPECTED TO CONTINUE THROUGH EARLY SUNDAY MORNING.
WINDS WILL DIMINISH LATER SUNDAY MORNING AS THE FRONT MOVES EAST
AND WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
1 follow-up statement
000 
WWAK72 PAFC 081305
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
505 AM AKDT SUN MAR 8 2009


AKZ181-081415-
/X.EXP.PAFC.HW.W.0012.000000T0000Z-090308T1300Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
505 AM AKDT SUN MAR 8 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

DANGEROUS WINDS ASSOCIATED WITH AN APPROACHING WEATHER FRONT HAVE
DIMINISHED TO SOUTHEAST WIND 30 TO 50 MPH. DURING THE AFTERNOON
WIND WILL SHIFT TO THE SOUTHWEST AND DIMINISH TO 20 MPH AFTER THE
FRONT MOVES ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Mar 7, 1:45 PM AKST, 7 hours 57 minutes earlier.

Area forecast discussion, Mar 7, 1:45 PM AKST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
145 PM AKST SAT MAR 7 2009

.MODEL DISCUSSION...GFS SEEMS TO KNOW WHATS ITS DOING FOR THE NEXT 4 OR 5
DAYS. THE SLOWER NAM AND EURO MDLS LOOK BETTER WITH WITH RESPECT TO THE FRONT
AS IT CROSSES KODIAK AND ENTERS THE GULF LATE SUN AND MON.

.ANALYSIS AND UPPER LEVELS...THE 11TH CONSECUTIVE STORM HAS NOW MOVED INTO
THE SOUTHERN BERING WITH ITS GALE AND STORM FORCE WINDS. STRONG HIGH PRESSURE
COVERS THE GULF OF ALASKA AND EXTENDS NORTHWARD INTO THE ARCTIC. THE MODELS
STILL SUGGEST SOME CHANGES TAKING PLACE IN THE PATTERN. INSTEAD OF DRIVING
NORTHWARD AND THROUGH THE BERING STRAIT THE CURRENT BERING SEA STORM MOVES TO
61N 180 AND STALLS. THE INTERIER HIGH SLIDES INTO THE YUKON AND ALLOWS A
BROARD SOUTHERLY GRADIENT TO DEVELOP ACROSS ALL OF THE MAINLAND BY SUNDAY
AFTERNOON. THIS GRADIENT WILL PERSIST THROUGH TUE BUT WILL BE MUCH SLACKER BY
THAT TIME.

.SHORT TERM FORECAST...WINDS AND PRECIP WILL CONT TO INCREASE ALONG THE
BERING COAST THIS EVENING WITH BLIZZARD CONDS RESTRICTED TO THE IMMEDIATE
COAST. BETHEL MAY SEE BLIZZARD CONDITIONS FOR A SHORT TIME THIS EVENING BUT
ENOUGH WARM AIR WILL MOVE IN TO CHANGE SNOW TO RAIN BEFORE MIDNIGHT.

WESTERN ALEUTIAN BLIZZARD COULD END AT ANY TIME AND LIKLEY WONT LAST TOO LONG
INTO THE EVENING AS WINDS BECOMING MORE WESTERLY AND DIMINISH. AT 1 PM DUTA2
HAD A GUST TO 75 MPH. WINDS OUT IN THE EASTERN ALEUTIANS AND ALASKA PENINSULA
WILL PEAK OUT OVER THE NEXT FEW HOURS.

.LONG TERM FORECAST...NEXT FRONT MOVES TO THE ALEUTIANS AND SOUTHWEST BERING
WEDNESDAY BUT THE LOW CENTER HANGS BACK NEAR THE KOMADORSKIS. DOWNSTREAM A
RIDGE DEVELOPS OVER THE EASTERN BERING AND A WEAK LOW SETS UP IN THE GULF
WEDNESDAY NIGHT AND THURSDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING ZONE 155 THIS EVENING. HIGH WIND WARNING ZONE 185
ENDING THIS EVENING.

MARINE...GALE AREAS 150 155 160 165 180 170 172 175 176 179 AND 185.
FIRE WEATHER...NONE.

D PERCY MAR 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:00 PM AKSTGale WarningAFC11 hr
Mar 7, 4:00 PM AKSTGale WarningAFC11 hr
Mar 7, 4:00 PM AKSTSmall Craft AdvisoryAFC35 hr
Mar 8, 4:00 AM AKDTSmall Craft AdvisoryAFC5 days
Mar 8, 4:00 AM AKDTSmall Craft AdvisoryAFC36 hr
Mar 8, 4:00 AM AKDTHeavy Freezing Spray WarningAFC12 hr

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.